MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BAYONET BLD MOD 6.5IN; E-Z CLEAN BAYONET BLADE MOD 6.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN BAYONET BLD MOD 6.5IN; E-Z CLEAN BAYONET BLADE MOD 6.5 INCH
Model Number 0029M
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were the green pieces mentioned in event coming from the actual active electrode tip (ptfe coating)? or were they pieces of the plastic insulation on device proximal to active electrode tip? no lot or batch number was provided therefore a device history could not be done.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lumbar laminectomy the bayoneted cautery tip shed small portions of green insulation coating.The surgeon observed and removed under a microscope with ease.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/13/2020.Investigation summary the device was inspected and there was evidence that the coating came in contact with a rigid instrument, which did mechanical damage to the coating and resulted in loosening of the bond to the substrate.There were mechanical marks present at either end of the missing coating and what looks to be a scrape mark, which resulted in the loosening or flaking of the ptfe coating.The insulation was not detached as reported by the account.Nature and geometry of the missing coating is inconsistent with flaking due to manufacturing, and more consistent with damage to the coating through use of a rigid instrument.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Additional information was requested, and the following was obtained: were the green pieces mentioned in event coming from the actual active electrode tip (ptfe coating)? or were they pieces of the plastic insulation on device proximal to active electrode tip? answer = that is unknown.The tip has been shipped back and may be able to verify upon visual inspection.

Brand Name
E-Z CLEAN BAYONET BLD MOD 6.5IN
Common Device Name
E-Z CLEAN BAYONET BLADE MOD 6.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10534584
Report Number1721194-2020-00049
Device Sequence Number3860202
Product Code GEI
UDI-Device Identifier10614559102510
UDI-Public10614559102510
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0029M
Device Catalogue Number0029M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/13/2020
Patient Sequence Number1